MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TNI-ULTRA ASSAY; TROPONIN I IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TNI-ULTRA ASSAY; TROPONIN I IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report discordant, falsely elevated advia centaur tni-ultra assay results obtained on 5 patients.Siemens is investigating.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi.".
 
Event or Problem Description
Discordant, falsely elevated advia centaur xp tni-ultra results were obtained on five patients.The discordant results were not reported to the physician(s).The customer observed that there were no remaining tests available to perform repeat testing with the same reagent readypack.The same patient samples were repeated with a new reagent readypack from the same reagent lot, all resulting lower.The lower results were reported to the physician(s) as the correct results.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, falsely elevated advia centaur xp tni-ultra results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00371 initial report on 13-jul-2021 for discordant, falsely elevated advia centaur xp tni-ultra results obtained on five patients.16-jul-2021: additional information: siemens has been provided the actual patient sids for all five patients and the ages, genders, and pre-existing medical conditions for the other four patients.A siemens customer service engineer (cse) was dispatched to the customer site.The cse performed a system daily cleaning , cleaned the water bottles and reservoir, and performed a monthly system cleaning.The reagent probe was replaced, and the fluid line checked.A quality control (qc) check was performed, and system performance verified.Siemens continues to investigate.Sid patient #1 (b)(6) (sample 1), sid age gender, preexisting medical condition, patient #2 (b)(6) (sample 2) 84, female, cardiovascular disease, patient#3 (b)(6) (sample 3) 48, male, cardiovascular disease, patient#4 (b)(6) (sample 4) 84, female, cardiovascular disease, patient#5 (b)(6) (sample 5) 48, male, cardiovascular disease.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00371 initial report on (b)(6) 2021 for discordant, falsely elevated advia centaur xp tni-ultra results obtained on five patients.Mdr 1219913-2021-00371 supplemental report 1 was filed on (b)(6) 2021 for additional information.(b)(6) 2021.Additional information: the customer observed falsely elevated advia centaur tni-ultra results on five patients that resulted low/<0.006 ng/ml when repeated on the same system with a different reagent readypack of the same reagent lot.Siemens reviewed the available information to determine probable cause and to evaluate for potential product issue.Quality control (qc) for the initial run and/or on the initial reagent readypack and the relative light units (rlus) for the initial and repeat patient results were not available from the customer.Siemens reviewed the instrument and event data including the actions performed by the customer service engineer (cse).The cse performed the daily cleaning procedure, cleaned the water bottles and reservoir, performed the monthly cleaning procedure, replaced the reagent probe, and checked the fluid line.The cse ran quality control (qc) successfully.Based on the investigation, an advia centaur xp hardware/software product problem was not identified.The reagent readypack initially used and the reagent readypack used for the repeat patient results were from the same reagent lot received in the same shipment.Siemens reviewed the shipping and distribution of reagents to the siemens china warehouse location.The product handling conditions at the warehouse were acceptable.The product is then handled by distributors to the customer.Based on the available information, siemens cannot rule out pre-analytical factors, a sample issue, or a reagent shipping/handling issue as a potential cause of the initially elevated results.There were no other similar customer complaints identified with advia centaur tni-ultra reagent lot 185.A potential systemic product problem was not observed.The repeat results on the new reagent readypack were as expected and the system is operational.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ADVIA CENTAUR TNI-ULTRA ASSAY
Common Device Name
TROPONIN I IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key12160841
Report Number1219913-2021-00371
Device Sequence Number4260082
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2021
Device Model NumberN/A
Device Catalogue Number10317709
Device Lot Number185
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer07/16/2021
08/25/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/10/2021
09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1